MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC; SCREWDRIVERS
Catalog Number 03.620.064
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent a spinal fusion procedure using a screwdriver shaft with handle to lock the four (4) matrix locking caps.However, after final tightening of the second set screw, the screwdriver shaft broke off.One fragment was found and easily removed without additional intervention.The procedure was successfully completed by hand tightening with another screwdriver.There was no surgical delay reported.There was no patient consequence.Concomitant device reported: unknown matrix locking caps (part # 09.632.099 , lot # unknown, quantity 4), t-handle with ratchet wrench (part # 03.620.061, lot # unknown, quantity unknown).This report is for one (1) screwdriver shaft t25 straight tip/6mm hxc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record review part: 03.620.064.Lot: 1930001.Manufacturing site: hägendorf.Release to warehouse date: 15 july 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.The received photos show an screwdrivershaft t25 straight tip w/hex-co with broken star drive tip.The device was also physically received.Almost the entire stardrivet25 tip is broken off.The broken off fragment is available for investigation.The broken off part has warped thread flanks in a clockwise direction, indicating that the t25 tip was twisted before breaking.In addition, the thread peaks are rounded and completely worn.The complaint is confirmed for broken and separated into two or more pieces.Because of the existing use related damage, a dimensional inspection cannot be conducted.The relevant feature is deformed in a manner which prevents accurate measurement of the feature.Product drawings were reviewed; no anomalies were noted regarding the reported occurrence.The broken sub-component 60014249 / screwdriver shaft pangea is not lot tracked.Therefore, the last three potential work orders (6655843, 6655842and 6636349) that were produced prior to lot 1839446 were reviewed.The review has shown that with stainless steel 1.4123 (x 15tn) the correct material was used and that the hardness was within the specification of 56 +4/0 hrc the received condition agree with the complaint description and the complaint therefore is confirmed.The visual damages on the 10 years old screw driver shaft t25 provide evidence that at the time of surgery the device was subjected to mechanical overloading.We consider that the screw driver shaft t25 broke during a mechanical overloading situation while screw insertion.Based on our investigations a product related fault can be excluded.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8522725
Report Number8030965-2019-62878
Device Sequence Number1899981
Product Code HXX
UDI-Device Identifier07611819941786
UDI-Public(01)07611819941786
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.064
Device Lot Number1930001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1